MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0410-A
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-01359.The device is implanted in the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization in the bronchial artery using ruby coils.During the procedure, while advancing and deploying a ruby coil through a lantern delivery microcatheter (lantern), the physician decided to retract the ruby coil in order to reposition it.However, while retracting the ruby coil, the physician noticed the ruby coil had unintentionally detached from the pusher assembly inside the patient's body.The physician attempted to remove the coil from the patient's body using a snare device but was unsuccessful.The ruby coil was left in the patient's body, proximal to the aneurysm.Next,the physician advanced and deployed a new ruby coil in the target vessel using the lantern.However, while attempting to retract the ruby coil in order to reposition it, the physician noticed the ruby coil had unintentionally detached.Part of the detached ruby coil was already inside the aneurysm except the tail.The physician then attempted to snare it but was unsuccessful; therefore the detached ruby coil was left in the patient.Thereafter, the procedure was completed using non-penumbra coils and the same lantern.The physician maintained continuous flush through the rotating hemostasis valve (rhv) in this procedure.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5963679
Report Number3005168196-2016-01358
Device Sequence Number19042564
Product Code HCG
UDI-Device Identifier00814548012841
UDI-Public00814548012841
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/30/2024
Device Catalogue NumberRBY2C0410-A
Device Lot NumberF69580
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2016
Initial Report FDA Received Date09/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;